Alert archive / Washington / Flash Flood Warnings in 2022
Flash Flood Warning 18, NWS Spokane, WA
NWS Spokane, WA issued this flash flood warning at Jul 3, 2022, 4:51 PM PDT for Chelan County, Washington. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2022, 4:51 PM PDT (23:51 UTC)
- Expired
- Jul 3, 2022, 8:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- None
County Chelan County, WA
The radar
The Spokane radar (KOTX), 179 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 4:55 PM PDT | FLASH FLOOD | 2 Wnw Chelan, WA | FLOODING ON RIVIERA DRIVE NEAR ROUTE 150. MUD AND ROCKS ON THE ROAD. |
| Jul 3, 4:57 PM PDT | FLASH FLOOD | 2 Wnw Chelan, WA | FLASH FLOODING AND ROAD CLOSURES ON MONTE CARLO DRIVE NEAR ROUTE 150. TIME BASED ON DISPATCH REPORT. |
| Jul 3, 4:57 PM PDT | FLASH FLOOD | 2 Wnw Chelan, WA | FLASH FLOODING ON CRYSTAL DRIVE NEAR ROUTE 150, WITH TRAVEL RESTRICTIONS REQUIRED. |
| Jul 3, 5:02 PM PDT | FLASH FLOOD | 1 Sse Chelan, WA | FLOODING ON FARNHAM STREET AND WOODIN AVENUE, WITH MUD AND DEBRIS REPORTED. TIME BASED ON DISPATCH REPORT. |
| Jul 3, 5:30 PM PDT | FLASH FLOOD | 1 Se Chelan, WA | RESIDENCE AND GARAGE FLOODED IN CHELAN. TIME ESTIMATED FROM SOCIAL MEDIA REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.9 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -367 J/kg
- Mixed-layer LCL
- 1515 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
284
WGUS56 KOTX 032351
FFWOTX
WAC007-040300-
/O.NEW.KOTX.FF.W.0018.220703T2351Z-220704T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Spokane WA
451 PM PDT Sun Jul 3 2022
The National Weather Service in Spokane has issued a
* Flash Flood Warning for...
East Central Chelan County in north central Washington...
* Until 800 PM PDT.
* At 451 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain in the Chelan area. Between 0.5 and 1 inch of rain has
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Chelan, Chelan Falls, Manson, Stayman, and Azwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4776 12019 4796 12014 4796 11987 4794 11986
4790 11992 4788 11991 4786 11993 4785 11996
4780 11998 4778 11999 4776 12009 4778 12013
FLASH FLOOD...RADAR INDICATED
$$
CMS2 follow-up statements
013
WGUS76 KOTX 040036
FFSOTX
Flash Flood Statement
National Weather Service Spokane WA
536 PM PDT Sun Jul 3 2022
WAC007-040300-
/O.CON.KOTX.FF.W.0018.000000T0000Z-220704T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chelan WA-
536 PM PDT Sun Jul 3 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR EAST CENTRAL CHELAN COUNTY...
At 536 PM PDT, local law enforcement reported flash flooding in
Chelan. Several roads are inundated with water, mud, and debris,
with several road closures or restrictions in place. Though the
heavy rainfall has ended, flooding will likely continue for the next
couple of hours.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets, and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Chelan, Chelan Falls, Manson, Stayman, and Azwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4776 12019 4796 12014 4796 11987 4794 11986
4790 11992 4788 11991 4786 11993 4785 11996
4780 11998 4778 11999 4776 12009 4778 12013
FLASH FLOOD...OBSERVED
$$
CMS457
WGUS76 KOTX 040301
FFSOTX
Flash Flood Statement
National Weather Service Spokane WA
801 PM PDT Sun Jul 3 2022
WAC007-040311-
/O.EXP.KOTX.FF.W.0018.000000T0000Z-220704T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chelan WA-
801 PM PDT Sun Jul 3 2022
...FLASH FLOOD WARNING HAS EXPIRED FOR EAST CENTRAL CHELAN COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
A Flood Watch remains in effect until 1100 PM PDT Monday for Chelan
County.
LAT...LON 4776 12019 4796 12014 4796 11987 4794 11986
4790 11992 4788 11991 4786 11993 4785 11996
4780 11998 4778 11999 4776 12009 4778 12013
$$
CMSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 4:08 PM PDT, 43 minutes earlier.
Area forecast discussion, Jul 3, 4:08 PM PDT, 43 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
408 PM PDT Sun Jul 3 2022
.SYNOPSIS...
There will be periods of showers and thunderstorms through the
Fourth of July. Look for potentially heavy rain showers and
lightning over the holiday weekend. The rest of next week looks to
trend drier and warmer with showers and thunderstorms isolated
and mostly over the mountains.
&&
.DISCUSSION...
Tonight through Monday Night: Large closed low over NW Washington
continues to send mid level waves into the region, with a strong
one triggering numerous showers and thunderstorms over NE
Washington into the ID Panhandle. Afternoon heating allowed for
strong surface based instability for these thunderstorms to
develop producing heavy rain and isolated hail up to quarter size.
Flash Flooding and Severe Thunderstorm Warnings have been issued
for several of these storms. The bulk of this convection will
shift to areas near the Canadian border into early this evening
but another round of thunderstorms developing over the Central
Cascades will impact areas in Chelan, Okanogan, and Douglas
counties through the evening and possibly the western basin per
the CAM's models. Heavy rain from thunderstorms are the main
concerns, with strong to severe storms through the afternoon most
favored over far NE Washington into the North Idaho Panhandle, as
well as the Camas Prairie area into the Central Panhandle
Mountains. Additional convection over NE Oregon will track into
the Blue Mountains, Camas Prairie, and Central Panhandle Mountains
this evening possibly clipping the LC Valley. Much of this
activity will move out overnight into early Monday before the next
wave brings more showers and possible Thunderstorms on Monday.
Overall there is less instability to work with, but slow moving
storms especially in the Cascades could lead to additional Flash
Flooding. A Flash Flood Watch remains in effect for many of the
counties over northern Washington. JW
Tuesday through Sunday:
As the previous storm system shifts out of the Inland Northwest, a
warming and drying trend is expected across the region. Moisture
isn't completely swept out of the region heading into the middle of
next week, however, so some weak impulses could kick off additional
showers, most likely during the afternoon hours over the Cascades
and northern mountains near the Canadian border. Daytime temps
should warm back to near or slightly above normal into the latter
stages of the week. /KD
&&
.AVIATION...
00Z TAFS: Showers and thunderstorms continue over the region into
this evening. Radar trends and CAM's models show the bulk of this
activity will exit North Idaho by 01z, with the main focus of
thunderstorms this evening over North Central Washington north and
east of Wenatchee up towards Chelan, Winthrop, Omak, and Republic.
Torrential rains and gusty winds will be the main threats with
these storms. A quieter weather period is in store overnight into
early Monday morning before the next wave moves up from the
southwest for an increasing chance for more showers. The best
chances for thunderstorms Monday afternoon will be over the
northern mountains/valleys and the ID Panhandle (north and east of
the TAF sites). JW
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 54 69 51 77 56 81 / 20 40 10 10 0 0
Coeur d'Alene 54 69 51 77 55 82 / 40 60 20 10 0 10
Pullman 52 66 49 75 55 78 / 20 60 10 10 10 10
Lewiston 59 74 56 83 61 87 / 30 70 10 20 10 20
Colville 52 72 48 77 52 82 / 60 70 30 10 0 10
Sandpoint 53 70 49 75 52 81 / 70 60 30 10 0 10
Kellogg 54 68 51 74 56 81 / 40 60 20 10 10 10
Moses Lake 54 75 53 82 59 85 / 20 20 0 10 0 10
Wenatchee 54 74 54 80 60 82 / 40 40 10 10 10 30
Omak 54 75 52 80 57 83 / 70 70 30 10 10 30
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Flood Watch through Monday evening for Northern Panhandle.
WA...Flood Watch through Monday evening for Central Chelan County-
Northeast Mountains-Okanogan Highlands-Okanogan Valley-
Upper Columbia Basin-Wenatchee Area-Western Chelan County-
Western Okanogan County.
&&Hazardous weather outlook, Jul 3, 3:26 AM PDT, 13 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 326 AM PDT Sun Jul 3 2022 IDZ001-WAZ037-038-041-043-044-047>049-041030- Northern Panhandle-Northeast Mountains-Okanogan Highlands- Wenatchee Area-Okanogan Valley-Waterville Plateau- Central Chelan County-Western Chelan County- Western Okanogan County- 326 AM PDT Sun Jul 3 2022 This Hazardous Weather Outlook is for portions of North Idaho... Central Washington...North Central Washington and Northeast Washington. .DAY ONE...TODAY AND TONIGHT Numerous thunderstorms containing torrential rainfall are expected today with thunderstorms increasing in coverage late this morning into the afternoon. Slow storm motion with very heavy rain will be a concern for flash flooding or debris flows with a particular concern for areas in and below recent burn scars and in steep terrain. Flooding of low lying areas, small streams and urban flooding will also be a concern. Strongest storms will also be capable of small hail and gusty outflow winds. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Another round of showers and thunderstorms with heavy downpours are expected for the 4th of July holiday. Flash flooding and debris flows will continue to be a concern with these storms. Please refer to our Graphical Hazardous Weather Outlook at https://weather.gov/erh/ghwo?wfo=otx for the latest information on potential weather hazards in the region. IDZ002-003-WAZ033>036-041030- Coeur d'Alene Area-Idaho Palouse-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- 326 AM PDT Sun Jul 3 2022 This Hazardous Weather Outlook is for portions of North Idaho... East Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY No hazardous weather is expected at this time. Please refer to our Graphical Hazardous Weather Outlook at https://weather.gov/erh/ghwo?wfo=otx for the latest information on potential weather hazards in the region. IDZ004-026-027-WAZ031-032-041030- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties- 326 AM PDT Sun Jul 3 2022 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Thunderstorms will develop through the morning and afternoon hours. Some thunderstorms may become strong with isolated damaging wind gusts, hail, and brief torrential rainfall possible resulting in ponding of water on roads. Gusty outflow winds from strong storms may result in tree damage and power outages. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY No hazardous weather is expected at this time. Please refer to our Graphical Hazardous Weather Outlook at https://weather.gov/erh/ghwo?wfo=otx for the latest information on potential weather hazards in the region.
In the hours before
Special weather statement, Jul 3, 3:05 PM PDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Spokane WA
305 PM PDT Sun Jul 3 2022
IDZ004-032230-
Central Panhandle Mountains ID-
305 PM PDT Sun Jul 3 2022
...A strong thunderstorm will impact portions of central Shoshone
County through 325 PM PDT...
At 305 PM PDT, Doppler radar was tracking a strong thunderstorm near
Mullan, or 7 miles southeast of Wallace, moving northeast at 30 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mullan and Lookout Pass.
This includes Interstate 90 in Idaho between mile markers 64 and 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4728 11574 4738 11596 4766 11574 4760 11569
4755 11576 4754 11571 4749 11569 4748 11564
4746 11564 4746 11569 4743 11575 4737 11562
TIME...MOT...LOC 2205Z 215DEG 25KT 4740 11579
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
FXLocal storm report, Jul 3, 3:48 PM PDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
348 PM PDT SUN JUL 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD 5 SSE ROCK ISLAND 47.30N 120.10W
07/03/2022 CHELAN WA LAW ENFORCEMENT
ROAD WASHOUT ALONG TARPISCAN RD. LOCATION IS
APPROXIMATE.
&&Special weather statement, Jul 3, 3:56 PM PDT, 55 minutes before
Special Weather Statement
National Weather Service Spokane WA
356 PM PDT Sun Jul 3 2022
IDZ001-032330-
Northern Panhandle ID-
356 PM PDT Sun Jul 3 2022
...A strong thunderstorm will impact portions of central Boundary and
northwestern Bonner Counties through 430 PM PDT...
At 355 PM PDT, Doppler radar was tracking a strong thunderstorm 13
miles east of Nordman, or 15 miles west of Bonners Ferry, moving
northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of central Boundary
and northwestern Bonner Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4853 11657 4859 11681 4886 11686 4885 11639
TIME...MOT...LOC 2255Z 205DEG 12KT 4865 11665
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
KDSpecial weather statement, Jul 3, 4:01 PM PDT, 50 minutes before
Special Weather Statement
National Weather Service Spokane WA
401 PM PDT Sun Jul 3 2022
IDZ004-032330-
Central Panhandle Mountains ID-
401 PM PDT Sun Jul 3 2022
...A strong thunderstorm will impact portions of southeastern Bonner
and northwestern Shoshone Counties through 430 PM PDT...
At 400 PM PDT, Doppler radar was tracking a strong thunderstorm 14
miles southwest of Noxon, or 22 miles north of Kellogg, moving north
at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jordan Creek Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4775 11591 4780 11617 4803 11613 4796 11601
4791 11596 4790 11597 4789 11595 4785 11592
4785 11588 4783 11585
TIME...MOT...LOC 2300Z 197DEG 11KT 4785 11601
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
KDLocal storm report, Jul 3, 4:07 PM PDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
407 PM PDT SUN JUL 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM TSTM WND DMG 2 NNE COLVILLE 48.57N 117.88W
07/03/2022 STEVENS WA PUBLIC
TREES DOWN ALONG ALADDIN ROAD. FROM FACEBOOK
REPORT. TIME IS ESTIMATED FROM RADAR.
&&Special weather statement, Jul 3, 4:29 PM PDT, 22 minutes before
Special Weather Statement
National Weather Service Spokane WA
429 PM PDT Sun Jul 3 2022
WAZ041-047-040000-
Central Chelan County WA-Wenatchee Area WA-
429 PM PDT Sun Jul 3 2022
...A strong thunderstorm will impact portions of east central Chelan
County through 500 PM PDT...
At 428 PM PDT, Doppler radar was tracking a strong thunderstorm over
Chelan, moving north at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chelan, Manson and Chelan Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4780 11998 4779 12006 4795 12023 4796 11997
TIME...MOT...LOC 2328Z 167DEG 19KT 4785 12006
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JWThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:00 PM PDT | Special Weather Statement | OTX | Columbia | 45 min |
| Jul 3, 11:38 AM PDT | Special Weather Statement | OTX | Okanogan | 22 min |
| Jul 3, 11:51 AM PDT | Special Weather Statement | OTX | Lincoln | 24 min |
| Jul 3, 12:02 PM PDT | Areal Flood Advisory | OTX | Ferry, Lincoln | 118 min |
| Jul 3, 12:12 PM PDT | Areal Flood Advisory | OTX | Douglas | 48 min |
| Jul 3, 12:18 PM PDT | Special Weather Statement | OTX | Lincoln | 27 min |
| Jul 3, 1:04 PM PDT | Special Weather Statement | OTX | Whitman | 26 min |
| Jul 3, 1:15 PM PDT | Special Weather Statement | OTX | Spokane | 30 min |
| Jul 3, 1:19 PM PDT | Flash Flood Warning | OTX | Stevens | 116 min |
| Jul 3, 1:35 PM PDT | Flash Flood Warning | OTX | Ferry, Stevens | 3 hr |
| Jul 3, 1:46 PM PDT | Special Weather Statement | OTX | Stevens | 29 min |
| Jul 3, 2:03 PM PDT | Severe Thunderstorm Warning | OTX | Stevens | 42 min |
| Jul 3, 2:15 PM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille, Stevens | 45 min |
| Jul 3, 2:35 PM PDT | Special Weather Statement | OTX | Stevens | 25 min |
| Jul 3, 2:40 PM PDT | Areal Flood Advisory | OTX | Stevens | 3 hr |
| Jul 3, 2:52 PM PDT | Areal Flood Advisory | OTX | Pend Oreille, Stevens | 113 min |
| Jul 3, 3:04 PM PDT | Severe Thunderstorm Warning | OTX | Chelan, Douglas | 41 min |
| Jul 3, 3:15 PM PDT | Areal Flood Advisory | OTX | Okanogan | 2 hr |
| Jul 3, 3:26 PM PDT | Flash Flood Warning | OTX | Chelan, Douglas, Grant | 3 hr |
| Jul 3, 3:29 PM PDT | Severe Thunderstorm Warning | OTX | Douglas, Grant | 46 min |
| Jul 3, 4:01 PM PDT | Special Weather Statement | OTX | 29 min | |
| Jul 3, 4:17 PM PDT | Areal Flood Advisory | OTX | Chelan, Douglas | 118 min |
| Jul 3, 4:29 PM PDT | Special Weather Statement | OTX | Douglas | 31 min |
Nearby
Flash Flood Warnings in Washington, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.